Fibromyalgia Action UK
40,267 members52,372 posts

Lidocaine infusion treatment for fibromyalgia

2 weeks ago I had lidocaine infusion done to see if this helps with the pain I'm in every day.

I really wish I didn't have the infusion done the pain is worse then ever I feel dizzy and sick everyday and I've developed a really bad chesty cough I feel so tied all the time and have no energy I can't even ask my doctor about this because she has never had anyone who had this done before so I don't no if this is how you feel after you have it done so I'm just sitting and waiting to see if theses symptoms pass and the lidocaine works.. X

16 Replies
oldestnewest

Hi there

I had injections in my spine about 8 months ago to supposedly help with my severe constant pain.

All I can say is that my pain has got even worse (although I didn't think that this was even possible!) and the Pain Consultant doesn't believe me. She said that the injections don't make the pain worse.

Well - she's not living in my body. Having those injections were one of the worst things I have ever done.

Obviously infusions and injections are very different - but we have obviously had the same effect afterwards.

Thank heavens that I didn't have the dizziness and sickness too.

I hope that it is out of your system very soon.

Take care of yourself

Lu xx

3 likes
Reply

Thanks for your reply I'm sorry to hear about you to. I'm definitely never doing it again x

2 likes
Reply

Me neither! xx

2 likes
Reply

Lu my friend had those injections about a month back and within 4 days was back at the GP as the pain had got worse. She had tried calling there supposed Pain Support line but they never rang her back! In the end she actually went to the ward where it was done to speak to a nurse and refused to go until they contacted the specialists secretary to try and get an urgent appointment with her. They are talking about doing it again, if I was her I would steer clear! It is such a pity as we build all our hopes up that these things will work.x

2 likes
Reply

Hi RW

I had built my hopes up so much and waited months & months for the injections.

I'm finally having a scan on my back 7 years after going to the GP with constant severe back pain!

Hugs Lulu xx

Reply

Talk about waiting a long time. Let us know how you get on, fingers crossed.x

1 like
Reply

Thanks my friend. Yes, 7 years is quite a long wait when you're in so much pain.

How has your week been my friend? How is your OH?

Hugs Lu xx

Reply

I'm bearing up catching up with all those little jobs I haven't been able to do because of going back and forth to the hospital. He is a bit rough to be honest the radiotherapy seems to have affects his whole system but his appetite seems to be picking up a bit. Well it did when he saw I had cooked him Rhubarb and Apple crumble, lol.x

1 like
Reply

I'm so sorry. I can't believe what a rough time you both are having.

Sending lots of healing vibes and lots of love

Lulu xx

1 like
Reply

yes the injections can make the pain worse/ I have fibro but I also have degenerative bone in my spine and nerve damage in legs and feet/ I have had to put up with the torture of have injections of many kinds in my back for years. [ NO PAIN MEDS IF YOU DON'T HAVE THESE DONE.] after I have a series of these I'm crippled with pain so bad I feel like just giving up on everything. they say the same it can't make pain worse, they should have it done to them. they now say my bones are like glass and be careful not to fall or I could shatter them. great another problem. I am so very sorry your going thru this pain. I will pray for you and hope you atleast get some good out of having this done. the doctors have no Idea what the pain is like so they just go thru the motions trying different things as the bottom line is they really don't know what to do with us. god bless you and i'll be praying for the best for you. jan1022

1 like
Reply

Thank you so much jan1022 .

I am so sorry to hear you have so many back problems.

I have osteoarthritis in my spine too.

It's a nightmare isn't it.

I will pray for you too my friend. Thank you so much for your kind message.

Very gentle hugs Lu xx

Reply

The dizziness and feeling sick could be the effect of the Lidocaine as that can be an effect of the Lidocaine patches I use but I am fortunate enough not to be affected that way. It could be that unfortunately you have got a chest infection which would account for the extreme fatigue and chesty cough. If you don't feel any better over the weekend I personally would have a word with your GP. I am so sorry to hear that the pain is worse. My friend had the same done about a month ago. None of the other side effects you have had but like you the pain has increased.x

1 like
Reply

Hi Nikki2012

I am so genuinely sorry to read that you are feeling worse my friend, and I sincerely hope that these side effects ease soon for you. The *changepain.ca cache says:

*Possible side effects include: increased pain from the insertion (usually temporary), slight metallic taste, dizziness, drowsiness, headache, fatigue, tingling around the mouth, allergic reaction to lidocaine. Rarely, patients can get an infection at the catheter site.

I want to sincerely wish you all the best of luck and please take care of yourself my friend.

All my hopes and dreams for you

Ken x

1 like
Reply

My son had this done but it didn't help him but he did say there was a lady near him who had it done every 12 weeks if I remember rightly and it has helped. We have nothing down here to even try this as we have no proper pain clinic seems it depends where you live as to whether you get the chance to try these things . I have head some success stories but we all know that what works for one doesn't always work for someone else.

I hope you start to feel better soon

Jackie xx

1 like
Reply

Thanks you so much for everyone that reply sending hugs to each and every one of you x 😘

Reply

Hi

I had lidocaine infusions but did not have any side effects although they were not effective in helping with pain. You need a second opinion from another GP.

Reply

You may also like...